Format

Send to

Choose Destination
See comment in PubMed Commons below
Math Biosci. 1998 May;149(2):191-223.

Jungles: a new solution to the host/parasite phylogeny reconciliation problem.

Author information

1
Division of Environmental and Evolutionary Biology, University of Glasgow, UK. m.a.charleston@bio.gla.ac.uk

Abstract

The problem of finding least-cost reconstructions of past host/parasite associations, given the phylogenetic histories of a set of host taxa and of their associated parasites, is known to be complex. I provide in this article a new method of implicitly listing all the potentially optimal solutions to the problem, by considering each hypothesised past association individually, in a structure I have termed a Jungle. These structures are demonstrated to enable fast acquisition of globally optimal solutions under general weighting schemes, including minimisation of total number of postulated events and maximization of postulated cospeciation events. A simple example is given, and the pocket gopher/chewing louse system investigated by Hafner and Nadler [Hafner and Nadler, Nature 332 (1988) 258] is re-examined.

PMID:
9621683
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center